J Korean Neuropsychiatr Assoc.  1998 Jul;37(4):758-761.

Risperidone-Induced Amenorrhea in a Premenopausal Woman with Schizophrenia

Affiliations
  • 1Department of Psychiatry, College of Medicine, Korea University, Seoul, Korea.

Abstract

The incidence of risperidone-induced amenorrhea has not been well known. Since conven tional antipsyrchotics-induced amenorrhea may be due to the hyperprolactinemia associated with the block of dopamine D2 receptor, it seems justified to expect that risperidone having the affinities far dopamine and serotonin receptor also may induce the hyperprolactinemia and the amenorrhea. We report the case of risperidone-induced amenorrhea in a premenopausal woman with schizophrenia. The amenorrhea of the patient would be related to the hyperprolactinemia. Clinicians should be vigilant to the possible reaction in their female patients with schizophrenia.

Keyword

Schizophrenia Amenorrhea; Prolactin

MeSH Terms

Amenorrhea*
Dopamine
Female
Humans
Hyperprolactinemia
Incidence
Prolactin
Receptors, Dopamine D2
Risperidone
Schizophrenia*
Serotonin
Dopamine
Prolactin
Receptors, Dopamine D2
Risperidone
Serotonin
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr